Forum

injecting copaxone pls help

Hey everyone! Not been on in a while but really need ure advice on injecting copaxone. I have only started a few weeks ago but i am really having problems with injecting, although can now do it all by myself !! Go me lol ( hate needles :frowning: ). I was injecting the last couple of nights into my legs and the pain was almost unbearable also last nite i must of hit a blood vessel as i bleed alot and not have a really large blue area under the skin were blood has pooled. I did phone ny ms nurse the other day about pain and injecting and was told to keep at it and it wud get better and to may be reduce the needle depth to 6mm instead of 8mm. And use an ice pack before injecting. If anyone cud give me any tips or avice on injecting it wud b great really feel like giving up as i am in soo much pain and feel crap :(. Thanks charlene x

Hi Charlene,

Sorry can offer no advice but my heart goes out to you. Im sure someone will be able to advise you on this. Hope you get this sorted and feel better soon, dont give up!!!

Izzy xx

I am fairly new to Copaxone myself and that has never happened to me, but you definitely shouldn’t be using icepacks before or after and this will slow the Copaxone dispersing under the skin according to my Copaxone nurse. Also I am getting you have a little needle fear but I have been told you definitely get less site reactions and problems when you do it manually. Me - I am scared or trying the auto-inject!

Have you got the number and details for the Coinnection people, run by the makers of Copaxone, the details are on the front opages on the Copaxone diary, they have a website too, never used it but it is worth a try.

i am sorry you are having trouble with your injections sites and dont really have any trouble with mine my leg sites do bleed a bit sometimes and bruise and i cant do arms as they itch too much after but the only thing i can suggest is try and relax and not worry too much about the injection before hand and just treat it as just one other task too fit in the day. Take care Katy

Thanks haziebabie I think I will try it will out the ice pack from now on to see if it hellps and I didnt no about the connection help line but I will give them a call to. I did my injection this evening in my stomach which is the best place I have found for me so at least thats one good thing lol. Thanks katy good advice I need to make it ‘normal’ lol hopefully another few weeks will help with this and I wont be so tense about it. This MS crap is great fun lol hope u r all well! Thanks Charlene x

Hi

I’e had a lot of trouble with the injections I tried it deeper at 10mm and that helped a lot with the bruising although I still bruise I just have lots of little dotty bruises! I find that injecting in my stomach or my bum or the tops of my legs is a lot less painful but the further down my les I go the longer the pain lasts and the worse it is. On the bleeding thing I tend to get a fair bit of bleeding from my legs so I now have bloodstains everywhere! I hope that’s helpful I’ve been on copaxone since February and it does get easier!

Hannah

As horrible as this may sound, I pinch the fat on my legs and inject whilst keeping hold of it. I have never had any bleeding when doing this and it hurts so much less. The leg injections are definitely the worst, especially if you hit a muscle! Hope this help! Amy

I have asked to go on Copaxone until BG12 is available. My MS is not good at the moment.

I struggled with Copaxone injections when I first started with it. An ice pack wrapped in a tea towel on the site afterwards helps as well as rubbing it gently. It does get better! I’m 2+ years on and I rarely have a problem apart from the odd over-sensitive spot. I still bleed occasionally too, but not often. It will get easier so do persevere if you can. Good luck.x

Hi I have been on copaxone a year now. When I first started injecting I used to get terrible stinging sensations which eased off half an hour after injection. This carried on for a couple of months but eventually stopped as my body got used to it. I do now occasionally still get pains in my stomach or legs, which are different but none the less painful. I am not sure what causes it, I just seem to catch the wrong spot sometimes. They can carry on hurting the next day. I find using a heat pack helps me more than ice. So if ice packs don’t working for you try heat packs instead. Mish x

Thanks for all ure replies. I think I will try the pinching idea on my legs because I think I have hit the muscle in my legs eveytime I have done it. They r the most painfull. I have been told to avoid my arms if I can because my nurse says they are maybe to thin and wud b too painfull. Its good to hear the stinging gets better over time as mine is very painfull for a long time after. my ms is good at the moment and feeling quite well except for doing the injection and I am also very tired since I started them. Not sure if its the injections thats causing this or just me stressing about it. Really want to try and keep at it as I am soo afraid if I dont I will have a relapse. I feel like I am waiting for sumthing to happen to me its. I know its not a good way to think but I am so greatfull for this forum and all ure advice. Thanks charlene x

I was shown by my nurse to pinch when injecting manually, it pulls the skin away from the muscle. If you are using the auto-inject surely you just decrease the needle depth though.

I hope it get better for you Charlene, good luck. x

Vicki

Everyone is different but I find doing the injection manually leaves me in much more control…stomach and thighs are all I ever jab…